| Model Number |
EEA2535 |
| Medical Device Problem Codes |
Difficult to Remove (1528); Failure to Form Staple (2579)
| Health Effect - Clinical Code |
Failure to Anastomose (1028)
| Date of Event |
07/31/2025
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, during the open right hemicolectomy, when using the linear stapler to detach the right colon, excessive resistance was encountered, making firing impossible.The firing proceeded normally after replacing it with a new linear stapler. subsequently, when using a brand-new circular stapler to anastomose the transverse colon and ileum, "b" shaped malformed staples were observed.It was also noted that the anvil did not tilt after firing.Sutures were then used for reinforcement afterwards.
Additional Manufacturer Narrative
D10 concomitant product: gia8038s, gia8038s gia 80-3.8sgl use reload stap (lot # p4b0802s).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that the malformed staples were observed and the anvil did not tilt after firing.The reported issues could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.